Multiple Sclerosis Community
I've bee taking Lyrica for 3 weeks - Side Effects: Disoriented and...
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I've bee taking Lyrica for 3 weeks - Side Effects: Disoriented and Speech Difficulty - NO Pain Relief!

Heather, Rena and Maggie ..... I read your posts from earlier this year about Lyrica.  After 2 weeks of back and forth w/ BCBS we finally got Lyrica approved for my Fibromyalgia - specifically "foot pain."

At the time, it felt like a great victory!  But, since day one of strating the new med, I have felt disoriented (especially when driving) and have had trouble speaking - forming words, recalling words and putting a sentence together.  

While researching "Lyrica - Side Effects" I dicovered a web page with many "scary" reportings - including a possible drug interaction w/ AMITRYPTILINE , of which I take 20 mg at night.

I've only been on 75 mg / 2X day.  I reported these concerns to my Dr. and he wants me to continue, thinking the side effects will go away w/ time.  The nurse said to call next week (Thursday) if I'm still having the side effects.

I don't think I can go on that long and am thinking of just tapering it off myself.

Just wondering how you all are doing now that it is months later since your initial experience w/ Lyrica?

Thanks, and best wishes!

Julia



Related Discussions
7 Comments Post a Comment
Blank
147426_tn?1317269232
I can't really speak to how long it takes for side effects to subside with Lyrica, but 3 weeks "seems" like a good trial.  I do know that I have had similar side effects with different meds, but that they lasted much less long.  I once tried Trazodone and felt so bad, there was no way to continue it - disorientation was severe.

Are you trying to work through all of this?  Do you have to drive?

You have 5 more days.  Are the effects letting up any at all?

The other thing to consider is that you are getting NO pain relief.  I know several other people have stated that Lyrica worked almost immediately with relief.  Did you pass on that info to the doctor also?

Just in case the full message didn't reach the doctor (like all he heard was "having some side effects," you could write up a short description of the side effects now THREE WEEKS later, plus the fact that there is no pain relief, and fax this letter to him so that he gets the full message for sure.  That way he will get the info Monday morning.

Good luck,

Quix
Blank
Avatar_f_tn
I am still on the Lyrica. I have been having more leg pain lately, but my lumbar back is acting up, and maybe without the Lyrica the pain would be a lot worse. I'm so sorry that you are having these side effects. I would see you dr asap. 3 weeks is plenty long if it was going to work for you. I noticed an improvement in 2 days.  My dosage is currently 400mg a day. It doesn't sound like it is going to work for you. Pleae try to talk personally with your dr about this as soon as you can. But if you quite, remember you have to taper. Nasty stuff to quit cold turkey. Good luck with this.

Hugs & Prayers    Maggie
Blank
335728_tn?1331418012
Hey girl...so sorry to hear you are having side effects with the Lyrica!  To be honest, I gave it a try a second time and I was better able to tolerate it at a lower starting dose...but it did nothing to relieve my pain.  Three weeks seems like a long time to me in the experiences I have had trying new meds.  If the side effects are debilitating, a few days is too much to me...I have enough problems without adding to them with my meds.  I think that you should tell your dr. that you can't function normally on this dosage and you will have to tell him if there is any change in your pain while on it as well.  I am now on 40mg/night of Amitriptyline and I have had really good results with it...there are other options and I don't think you should stop trying to find what is best for you until you find the REAL ONE that is best for you.

Lots of  Hugs,

Rena
Blank
Avatar_f_tn
Quix, Rena & Maggie -  

Thanks so much for your suggestions - I just wrote a lengthy reply and it all disappeared as I temporarily lost my internet connection.  

My evening dose of Amitriptyline has kicked in . . . and I can't keep my eyes open any longer --- so I'll write more tomorrow.

Yours truly,
Julia  . .  . . . . zzzzzzzzzzzzzzzzz
Blank
195469_tn?1388326488
I do not take Lyrica anymore, due to the side effects.  I felt extremely disoriented on 300 mgs. a day.  I just couldnt handle it, so I slowly went back off the drug.  Which was very easy by the way.  I only took it a short time.

My doctor wanted me to keep with it anyway and I am the one that said no.  I didn't like the way it made me feel and in 5-6 weeks on it, I felt no relief anyway.

I hope you feel better,

Heather
Blank
488264_tn?1226523907
Currently as some know here my head is screwed on the wrong way around so you may wish to dismiss my comments as such.  But felt the need to chip in here.  I was offered Lyrica a couple of years ago, and after reading up on it decided it was the wrong drug for my with far too many potential side effects and declined.  I was then put under consistent pressure by doctord and nurses to just give it a go, even though I argued it was not appropriate for my type of pain.
As a nurse I also at one time had the opportunity on a ward to nurse patients of all ages, many with chronic pain of both neurological and non-neurological causes.  A lot of them too were on Lyrica.  I couldn't find one person who claimed relief with it, and heard many stories from them of wanting to stop it but being dissuaded by their doctors.
  
When it was offered to me I was told the side effects were very minor and would disappear in days and the drug intereacted with nothing and was entirely harmless.  Is there some kind of hard sell agreement going on with the manufacturers?  Sorry to sound so cynical, but apart from being bonkers at the moment I can only comment on what I have experienced, and was particularly confused at the pushing of the drug onto patients who were continuing to gain no benefit from it.  I still have my original prescription, as a souvenir, to remind me never to accept this treatment again.  It may be a terrific medication for certain people and conditions, but is not a general painkiller for all conditions.  I take many painkillers, including morphine, all bad for me.  But they are at their core tried and tested painkillers, with very well understood side effects etc.  Lyrica is still somewhat new territory, and I personally did not want to risk taking it.  Even on my worst days now, even if my morphine was stopped, still I wouldn't take it.  Have seen too much with patients I've cared for.  
Sorry if this post annoys anyone, put it down to my temporary (I hope) insanity.
Blank
Avatar_f_tn
Everyone - Thanks so much for your comments!!  

I know Lyrica has been a great success for some, but I also know the side effects can be quite horrible ..... and things just haven't felt right.

I had been functioning pretty well on my 200 mg of Provigil, and 20 mg of Amitrityline at night to help me sleep.

Then my doctor wanted me to try Lyrica when I presented with foot pain and electric shocks in my toes that accompanied numbness that has been present since last October.

I tend to have good intuition and was hesitant to add another med to my line-up (which by the way, includes a statin drug for my borderline high cholesterol  - and I guess that is an entirely new thread that's been startedrecently.)

I don't think I can tolerate the side effects of Lyrica much longer - and I haven't had any relief from the foot pain - so there's no question about IF I discontinue, just WHEN and HOW.  

It's kind of scary to think that I am taking THREE different meds that all work with my brain in some way - no wonder I feel disoriented!!  

It is interesting to hear that many doctors are urging their patients to stay w/ the Lyrica despite the side effects and I'll be eager to investigate its roll in medicine as time passes.

I am hoping too, that my assumption that the Lyrica is the source of my speech difficulties and disorientation is correct - and it's not that my "condition" has worsened.

I'll post in the coming weeks to let you all know the outcome of my Lyrica dilema.

In the meantime, I thank you for your input and wish you all a GREAT week ahead.

Yours truly,
Julia



Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
987762_tn?1331031553
Blank
supermum_ms
Australia
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
751951_tn?1406636463
Blank
PastorDan
Caledonia, OH
667078_tn?1316004535
Blank
HVAC
Durham, NC
Avatar_f_tn
Blank
essdipity